Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiomyopathy
Question: Stable cardiomyopathy
|ddavey - Sun Mar 20, 2005 8:49 am|
what are the chances of a 19yr old female with a previously diagnosed mitral valve deformity with regurgitation keeping stable cardiomyopathy with meds? what does the heart function percentage need to be to keep her stable. any answers or info on dilated idiopathic cardiomyopathy would be greatly appeciated, as my mentally impaired daughter was just recently diagnosed.
|Dr. Yasser Mokhtar - Tue Apr 19, 2005 7:19 pm|
The natural history of idiopathic dilated cardiomyopathy has not been well established yet. The prognosis depends on the patient's condition at initial presentation but still it differs from patient to patient.
With the medications that you mentioned, vasotec and coreg, it has been proven in clinical trials that the mortality rate decreases and that the left ventricular ejection fraction actually improves.
With coreg, the heart rate might be decreased, so it will have to be monitored, but if your daughter was in the hospital and was started on the medications there and her heart rate was monitored and there were no problems, this means that the coreg effect on the heart rate was observed and if she was taking a dose higher than tolerated, it would have been decreased, in addition, when a patient is in the hospital, the heart rate is usually less than it is usually on the outside due to reduced activity and bed rest. Once the patient is home, activity increases and heart rate actually increase and most of the time, there are no problems with bradycardia (low heart rate).
Same goes for vasotec and the blood pressure.
It is of course very commendable to monitor your daughter's heart rate and blood pressure at home but don't turn it into an obsession. Once (or twice a day maximum) is more than enough.
If your daughter starts to suffer from shortness of breath, palpitations, dizziness, near fainting, a call to her doctor has to be made to be seen.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|ddavey - Tue Apr 19, 2005 9:21 pm|
thank you very much for your reply. her coreg has been increased and it is taking some time to get used to the side effects, her dizziness has increased and she had one trip to the er for shortness of breath, but there was no sign of any fluid in her lungs. it has been difficult to tell what is from her heart and what is a problem from the meds, but we are getting there. thanks again
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.